Fill Out Your Profile to share more about you. Learn more...

Joint stiffness

jlwxthomas
jlwxthomas Member Posts: 1

My last chemotherapy treatment for her2 positive breast cancer was 12/12/23. Since then, I have had crazy bad bilateral joint stiffness (ankles, knees, hips, elbows, wrists). It is the worst at night when i move into a different position. Chemotherapy also catapulted me into menopause. Is my joint pain permanent or temporary? Is it chemotherapy induced rheumatism or menopause? I am not taking hormone blockers at this time. I am 50 and feel like I am 80. Any support/ides are appreciated.

Comments

  • greenbean2468
    greenbean2468 Member Posts: 19

    Hi jlwxthomas,

    I can relate to your post. After I finished chemo (TChp) for her2 in March 2023, my body was so achy and stiff, especially my legs. I'm happy to say I am mostly free from that achiness now. It took some time. The thing (besides time) that helped the most was starting the livestrong exercise program at the YMCA 6 months after my last chemo. I didn't want to do it because I was still fatigued, but it really helped get my overall strength back. I'm not back to where I was before chemo but Im so much better than I was after finishing chemo. And until I started the exercise program, walking every day helped me slowly make progress.

    Chemo also sent me into menopause so it can be hard to tell what side effects are chemo and what are menopause.

    I suggest telling your MO about your joint pain and see what they say.

    Congrats on finishing chemo. Please be gentle with yourself and take good care!

  • moderators
    moderators Posts: 7,884

    Hi @jlwxthomas and welcome to Breastcancer.org.

    We're so sorry for the reasons that bring you here, but we're really glad you've found us. As you can already see, our Community is full of members always willing to offer advice, information, encouragement, and support — we're all here for you!

    We're sure you'll get some more responses here soon, as we hear bone and joint pain is a common side effect of treatment. In the meantime, you may find this article helpful:

    We hope this helps and that you find some relief soon!

    —The Mods